6 Side Effects Of Multivitamins

6 Side Effects Of Multivitamins

When it comes to your health, you have to take extra care of the things you’re regularly consuming; constantly craving for better health can sometimes also backfire, just like other things. Multivitamins aren’t god’s gift either; it will have consequences; issues that you may not notice much in the short term will get you in trouble in a long time, and that’s a guarantee.

  1. Constipation

Constipation

Vitamins don’t need to cause this problem, but it poses an issue for someone who doesn’t need multivitamins. The calcium and iron present in multivitamins are the main cause of health issues such as constipation. Many health experts advise not to take calcium and iron unless they need it. If one consumes it anyway, it needs to be put in a stool softener to counteract this side effect.

  1. Diarrhea

Diarrhea

Multivitamins are not diarrhea-causing by themselves, but when taken with other vitamin supplements or medications, there’s a high possibility that they might cause diarrhea. Large amounts of vitamin C, D, or E are the main diarrhea-causing vitamins out there, along with sorbitol, sugar-sweetened alcohol, present in some chewable multivitamins. People sensitive to sorbitol must consult their pharmacist to get them a sorbitol-free multivitamin from some reputed brand.

  1. Upset Stomach

Upset Stomach

An upset stomach is one side effect of taking multivitamins that you’ll see most people struggling with. Cleveland Clinic suggests that multivitamins can cause an upset stomach mostly by taking them at the wrong time. Vitamins that contain iron are also one of the leading causes of an upset stomach. It’s always advised to take multivitamins after eating food or with food as it increases the absorption of nutrients.

  1. Headache

Headache

Headache is the most common side effect of vitamin A. It’s not specific to any vitamin like A, B, or C or any mineral, but any vitamin taken in excess or without proper prescriptions can cause severe headaches to the consumer. Although headache is not a severe side effect of multivitamins, repeated headaches, and migraines can cause some serious trouble in the future.

  1. Itchy Skin

Itchy Skin

Vitamin A is, most of the time; the main culprit of itchy skin, some of the multivitamins contains a great deal of vitamin A in the form of beta carotene; the funny part is that most people don’t experience any deficiency in vitamin A, but they take the supplements anyway, which then makes their skin, itch. Magnesium is also present in many vitamins, which are another cause of itchy skin if a high dosage combined with vitamin A is consumed.

  1. Hives

Hives

Hives are caused when one is allergic to one or more constituents of the multivitamin supplement he/she is typically consuming. If you’ve developed hives after taking multivitamins, you need to take a consultation with your doctor as soon as possible for further assessment.

Conclusion

Nothing in the modern world; that we have is god gifted and has both good and slightly bad sides no matter how good and beneficial a product is. Multivitamins are no exception; they do have a good and beneficial effect on the human body and have some side effects that need to be taken into consideration before consuming any multivitamin supplement.

Preeti Shahhttps://www.99healthideas.com/author/preeti/
Preeti Shah is a person who loves health and fitness blogging. In her spare time, she is usually searching the web for interesting and fascinating health fitness ideas.

Similar Articles

Comments

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Most Popular